Alert archive / Pennsylvania / Flash Flood Warnings in 2011
Flash Flood Warning 111, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 27, 2011, 7:17 PM EDT for Luzerne County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2011, 7:17 PM EDT (23:17 UTC)
- Expired
- Sep 27, 2011, 10:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Luzerne County, PA
The radar
The Binghamton radar (KBGM), 95 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
144
WGUS51 KBGM 272317
FFWBGM
PAC079-280215-
/O.NEW.KBGM.FF.W.0111.110927T2317Z-110928T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
717 PM EDT TUE SEP 27 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 1015 PM EDT
* AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALLAS AND
HARVEYS LAKE.
EMERGENCY MANAGEMENT REPORTS TOBYS CREEK IS RUNNING NEAR BANKFUL AND
IS ABOUT TO REACH FLOOD STAGE.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4140 7587 4126 7596 4125 7618 4138 7617
4137 7604
$$
DJPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 2:48 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Sep 27, 2:48 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 248 PM EDT TUE SEP 27 2011 .SYNOPSIS... A SERIES OF UPPER-LEVEL TROUGHS WILL MOVE THROUGH THE EASTERN STATES OVER THE NEXT SEVERAL DAYS...KEEPING OUR WEATHER UNSETTLED FOR THE REST OF THE WEEK. TEMPERATURES WILL CONTINUE TO BE MILD FOR LATE SEPTEMBER THROUGH WEDNESDAY...BUT THEN A COOLING TREND WILL TAKE PLACE THEREAFTER. && .NEAR TERM /THROUGH TONIGHT/... 230 PM UPDATE...CUT OFF UPPER LOW NEAR SOUTH BEND CONTINUES TO BE OUR MAIN WEATHER PLAYER...WITH AN EXTENSIVE PLUME OF MOISTURE COMING UP THE EAST COAST. SATELLITE DERIVED PERCENT OF NORMAL VALUES ARE ABOVE 200% OF NORMAL OVER MOST OF OUR AREA. WHILE WE HAVE SEEN SOME LOCALLY HEAVY RAIN THUS FAR ACROSS OUR AREA...IT HAS BEEN BRIEF ENOUGH IN DURATION TO NOT CAUSE ANY PROBLEMS. GENERALLY SPEAKING THE LEADING EDGE OF THE RAIN IS PRODUCING ABOUT A HALF OF AN INCH OF RAIN IN 30 MINUTES TO AN HOUR'S TIME...BUT VALUES BEHIND THE LINE ARE MORE IN THE ORDER OF A TENTH OR TWO AN HOUR. WITH DRIER AIR WORKING IN BEHIND THIS INITIAL SHOT OF RAIN...FEEL FLASH FLOOD THREAT IS LIMITED THE NEXT FEW HOURS IF THE LEADING EDGE CONTINUES TO MOVE AND THEREFORE WILL CONTINUE TO HOLD OFF ON ANY HEADLINES. MODEL GUIDANCE CONTINUES TO SUGGEST THIS ACTIVITY WILL WEAKEN LATER THIS EVENING AS IT SLOWLY MOVES EAST. WILL CONTINUE TO WATCH RADAR TRENDS ESPECIALLY WATCHING THE SHOWERS/STORMS OVER SOUTHERN PA TO SEE IF THEY LIFT NORTHWARD...AND TO MAKE SURE OUR CURRENT RAINFALL CONTINUES TO MOVE EAST AND NOT STALL. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... 230 PM UPDATE...SLOW PROGRESS CONTINUES WITH THE EVOLUTION OF THE CUT OFF LOW THROUGH FRIDAY. WE WILL REMAIN UNSETTLED THROUGH THE PERIOD WITH THE HIGHEST CHANCES FOR PRECIP. OCCURRING DURING THE LATE MORNING THROUGH EARLY EVENING TIME-FRAME. PWATS REMAIN ABOVE A 1 1/4 INCHES SO HEAVY RAIN WILL CONTINUE TO BE POSSIBILITY. TEMPS WILL STILL BE MILD THROUGH TOMORROW BUT AS THE UPPER LOW MOVES EAST WE WILL BEGIN TO FEEL THE IMPACTS OF THE COOLER AIR ALOFT AS HIGHS MAY BARELY MAKE IT OUT OF THE 50S BY FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... XTNDD PD BEGINS WITH AN UPR LOW DIRECTLY OVER THE FCST AREA. VERY CHILLY AIR AND DEEP MOISTURE WILL RESULT IN CLDS AND SCT PCPN INTO SUN. GFS AS USUAL IS MORE PROGRESSIVE WITH THE UPR LOW AND HAS IT OPENING AND WELL OFF THE NEW ENG CST 12Z MON...WHILE THE EURO HAS A CLSD LOW OFF CAPE MAY. IN ANYCASE...BELIEVE DRIER AIR WILL BE SLOW TO RETURN LATE SUN INTO MON WITH THE REMAINING COLD AIR OVER REGION. TEMPS THRU THE PD WILL BE WELL BLO NRML. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SHRT WV SPINS ARND THE OLD UPR LOW IN IL AND BRINGS SHWRS TO THE AREA EARLY IN THE TAF PD...RESULTING IN SPOTTY MVFR CONDS. LEFTOVER MOISTURE OVRNGT...ALONG WITH PTCHS OF PCPN WILL CONT THE MVFR CIIGS AND VSBY AFT 00Z...WITH SOME PLACE LWRG TO IFR OVRNGT WITH MORE STABLE CONDS. MIXING ON WED WILL HELP CIGS AFT 14Z WED...BUT SOME PLACE MAY REMAIN MVFR. AHD OF THE LRG LOPRES...SE WINDS AT LESS THAN 10KTS WILL CONT THRU THE PD. OUTLOOK... WED NGT-SUN...VFR AND OCNL MVFR IN UNSETTLED CONDS IN SCT SHWRS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...HEDEN NEAR TERM...HEDEN SHORT TERM...HEDEN LONG TERM...DGM AVIATION...DGM
Hazardous weather outlook, Sep 27, 2:50 PM EDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT TUE SEP 27 2011 NYZ009-015>018-022>024-036-037-044>046-057-062-PAZ040-044-048-072- 281900- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-PIKE-SOUTHERN WAYNE- 250 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEDEN NYZ025-055-056-PAZ038-039-043-047-281900- TOMPKINS-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-LUZERNE- 250 PM EDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN AREA OF SHOWERS WITH EMBEDDED THUNDER WILL PRODUCE MODERATE TO AT TIMES HEAVY RAIN THROUGH THIS EVENING. HEAVY RAIN COMBINED WITH THE SATURATED GROUND COULD LEAD TO AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEDEN
In the hours before
Special weather statement, Sep 27, 6:17 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
617 PM EDT TUE SEP 27 2011
PAZ043-044-047-272300-
LACKAWANNA PA-LUZERNE PA-WYOMING PA-
617 PM EDT TUE SEP 27 2011
...LINE OF STRONG THUNDERSTORMS WILL AFFECT LUZERNE...SOUTHEASTERN
WYOMING AND WEST CENTRAL LACKAWANNA COUNTIES...
* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM MUHLENBERG TO NANTICOKE TO SUGAR NOTCH...AND
MOVING NORTHEAST AT 25 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
SWEET VALLEY AND PENOBSCOT AT 625 PM EDT...
PLYMOUTH AND PIKES CREEK AT 630 PM EDT...
WILKES-BARRE TOWNSHIP AND WILKES-BARRE AT 635 PM EDT...
SWOYERSVILLE AND SHAVERTOWN AT 640 PM EDT...
WYOMING AND HARVEYS LAKE AT 645 PM EDT...
RUGGLES AND STULL AT 650 PM EDT...
DURYEA AND AVOCA AT 655 PM EDT...
RANSOM AND VERNON AT 700 PM EDT...
THESE STORMS WILL PRODUCE VERY GUSTY WINDS, TORRENTIAL DOWNPOURS,
AND DANGEROUS LIGHTNING.
LAT...LON 4115 7611 4118 7632 4120 7632 4157 7601
4154 7579 4141 7560 4102 7593
DJPLocal storm report, Sep 27, 7:07 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
707 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
09/27/2011 WYOMING PA 911 CENTER
SIX HOMES ARE ISOLATED AND TWO HOMES ARE SURROUNDED BY
WATER AT MCCHORD AND HARRISON STREETS
&&
BLLLocal storm report, Sep 27, 7:10 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
710 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
09/27/2011 WYOMING PA 911 CENTER
WATER RESCUE FOR OCCUPENTS OF A VEHICLE THAT FELL INTO
A SINK HOLE ON KEELERSBURG ROAD IN TUNKHANNOCK TOWNSHIP
&&
BLLLocal storm report, Sep 27, 7:13 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
713 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
09/27/2011 WYOMING PA 911 CENTER
MILE ROAD IN TUNKHANNOCK TOWNSHIP IS COVERED WITH WATER
FROM STATE ROUTE 29 TO STATE ROUTE 6
&&
BLLLocal storm report, Sep 27, 7:15 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
715 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM FLASH FLOOD EATON 42.85N 75.60W
09/27/2011 MADISON NY 911 CENTER
STATE ROUTE 2007 IN EATON TOWNSHIP IS CLOSED
&&
BLLLocal storm report, Sep 27, 7:15 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE BINGHAMTON NY
715 PM EDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM FLASH FLOOD EATON TOWNSHIP 42.85N 75.60W
09/27/2011 WYOMING NY 911 CENTER
STATE ROUTE 2007 IN EATON TOWNSHIP IS CLOSED
&&
BLLThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:04 PM EDT | Areal Flood Advisory | BGM | Susquehanna | 3 hr |
| Sep 27, 5:03 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Wyoming | 3 hr |
| Sep 27, 5:27 PM EDT | Areal Flood Advisory | BGM | Wayne | 3 hr |
| Sep 27, 5:47 PM EDT | Flash Flood Warning | BGM | Wyoming | 118 min |
| Sep 27, 6:17 PM EDT | Special Weather Statement | BGM | Luzerne, Wyoming | 43 min |
| Sep 27, 7:14 PM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne | 3 hr |
| Sep 27, 7:49 PM EDT | Areal Flood Advisory | BGM | Wayne | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.